MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 24FR
Model Number 8675324
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laser enucleation of the prostate, the inner shaft broke off.The operation was completed without harm to the patient and without delay.
 
Additional Manufacturer Narrative
The internal sheath resectoscope 24fr, type 8675324, was examined by the specialist department upon receipt.Apart from the damage, the inner shafts show normal signs of wear and tear and are only slightly bent.Assessment: the product was subjected to repeated mechanical stress during laser enucleation of the prostate.Thermal influences due to laser applications or hf current are not apparent.On both shafts, the shaft tube broke during use at the connecting bridges between the slit openings, proximally in the housing.In principle, the products in question are shaft components of a continuous flush double shaft system, i.E., the inner shaft must always be used in combination with an outer shaft.The combination with the outer shaft provides additional stability to the shaft system.It can be safely assumed that the damage begins due to frequent, cyclical stress on one or at most two bars (presumably due to compression / buckling / stretching).Only after progressive and probably complete damage to these initially affected bars will the third section then presumably break into a violent fracture.Previous tests have shown that high forces in combination with low load cycles (n<50) cannot reproduce the damage pattern reported in the complaint in any way.These loads always lead to deformation/damage at other points.These tests also demonstrate the mechanical stabilization of the inner shaft by the outer shaft and the enormous deformation of the shafts without visible damage to the affected area.The inner shaft for the resectoscope, type 8675324, was manufactured on august 12, 2024, under batch number 1585405.There were no abnormalities or special approvals noted or made.The affected product 8675324 has been sold (b)(4) times in the last 5 years.The evaluation of the complaint database did not reveal any comparable reportable incidents.The instructions for use ga-d366 / en / eu / v1.0 / 2020-12 / contain the following applicable warnings and safety instructions: 9 checks warning injuries due to damaged or incomplete products! injuries to the patient, user, and third parties are possible.Do not use products that are damaged, incomplete, or have loose parts.Caution send damaged or incomplete products with loose parts in for repair.Repairs may only be carried out by authorized specialists.Carry out checks before and after each use.9.1 visual inspection · check the products and accessories for: · damage · sharp edges · loose or missing parts · rough surfaces.10 use limited stability of the products! excessive force will cause damage, impair function, and endanger the patient.Do not use products that are damaged, incomplete, or have loose parts.No missing parts may remain in the patient.Check the products for damage, loose parts, and completeness immediately before and after use.10.1 preparation / commissioning the following preparatory measures must be carried out for the respective "shark" resectoscopes: 1.Check assembly: see chapter 11.4 reprocessing procedure - shaft-irrigation attachment-connecting part 2.Perform check: see chapter 9 checks 10.1.1 insert inner shaft (1) into outer shaft (2) "shark" resectoscope, rotatable lock: 1.Check that o-rings (1.3) (1.5) are mounted on the inner shaft (1).2.Insert the inner shaft (1) into the outer shaft (2) until it stops.The outer shaft (2) automatically locks into place (audible) in the inner shaft (1) by means of a ball lock (2.5).3.Check that the rotatable connection is seated correctly.11 preparation and maintenance damage to the products due to the use of non-approved preparation methods.Summary the technical analysis carried out was unable to determine a clear cause.The product examined shows signs of age and wear that are within the expected range.However, it is possible that their combination and severity contributed to the damage.The investigation results show that the shaft broke off proximally at the locking rotary part due to mechanical overload.Spontaneous overloading by the user or singular effects during use, reprocessing, or improper handling can neither be proven nor ruled out and therefore remain as possible causes.Rough handling of the product cannot be ruled out either.In this context, careful handling is expressly recommended.Since no specific technical cause could be identified, a direct comparison with specific risks from the risk file is not useful.However, the hazardous situations documented there are generally covered.Possible risks such as "malfunction/loss of function" are listed in the risk management file d3: reusable shafts, tubes, v00.The overall probability of this problem occurring corresponds to the previously defined values, and the overall risk of the device remains in the acceptable category.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 24FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key22542248
Report Number9611102-2025-00035
Device Sequence Number20949406
Product Code FJL
UDI-Device Identifier04055207019658
UDI-Public04055207019658
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8675324
Device Catalogue Number8675324
Device Lot Number1585405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown